Alert archive / Washington / Snow Advisories in 2006

Snow Advisory 21, NWS Seattle, WA

November 9, 2006

NWS Seattle, WA issued this snow advisory at Nov 9, 2006, 2:54 PM PST. It took effect at Nov 10, 2006, 4:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2006, 2:54 PM PST (22:54 UTC)
In effect from
Nov 10, 2006, 4:00 AM PST
Expired
Nov 10, 2006, 3:50 PM PST
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KSEW 092254
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
254 PM PST THU NOV 9 2006

WAZ513-518-519-100700-
/O.NEW.KSEW.SN.Y.0021.061110T1200Z-061111T0000Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
254 PM PST THU NOV 9 2006

...SNOW ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY...

AN APPROACHING STORM WILL BRING SNOW TO THE MOUNTAINS FRIDAY. THE
SNOW LEVEL WILL HOVER AROUND 3000 FEET...THE ELEVATION OF
SNOQUALMIE PASS...AND 4 TO 8 INCHES OF SNOW WILL FALL ON FRIDAY.

SHOWERS WILL CONTINUE THIS WEEKEND. ANOTHER 4 TO 6 INCHES ARE
LIKELY ON FRIDAY NIGHT AND AGAIN ON SATURDAY.

TRAVEL OVER THE CASCADES WILL BE AFFECTED. BE PREPARED BY CARRYING
CHAINS. EXPECT DELAYS. 

$$
BURKE
4 follow-up statements
000 
WWUS46 KSEW 100525
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
925 PM PST THU NOV 9 2006

WAZ513-518-519-101330-
/O.CON.KSEW.SN.Y.0021.061110T1200Z-061111T0000Z/
OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
925 PM PST THU NOV 9 2006

...SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. 

AN APPROACHING STORM WILL BRING SNOW TO THE MOUNTAINS FRIDAY. THE
SNOW LEVEL WILL HOVER AROUND 3000 FEET...THE ELEVATION OF
SNOQUALMIE PASS...AND 4 TO 8 INCHES OF SNOW WILL FALL ON FRIDAY.

SHOWERS WILL CONTINUE THIS WEEKEND. ANOTHER 4 TO 6 INCHES ARE
LIKELY ON FRIDAY NIGHT AND AGAIN ON SATURDAY.

TRAVEL OVER THE CASCADES WILL BE AFFECTED. BE PREPARED BY CARRYING
CHAINS. EXPECT DELAYS. 

$$

FELTON
WEATHER.GOV/SEATTLE
000 
WWUS46 KSEW 101200
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
400 AM PST FRI NOV 10 2006

WAZ518-519-102000-
/O.UPG.KSEW.SN.Y.0021.000000T0000Z-061111T0000Z/
/O.NEW.KSEW.WS.W.0005.061110T1200Z-061111T0800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
400 AM PST FRI NOV 10 2006

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE SNOW
ADVISORY IS NO LONGER IN EFFECT.

A PACIFIC FRONT WILL BRING PERIODS OF HEAVY SNOW TO THE CASCADES
...MAINLY BETWEEN NOON TODAY AND MIDNIGHT TONIGHT. THE SNOW LEVEL
WILL HOVER AROUND 3000 FEET...THE ELEVATION OF SNOQUALMIE PASS... 
WITH 6 TO 14 INCHES OF SNOW LIKELY. WINDY CONDITIONS WILL
ACCOMPANY THE HEAVY SNOW AND MAKE DRIVING CONDITIONS MORE HAZARDOUS.

MORE SNOW IS EXPECTED THIS WEEKEND...ESPECIALLY SATURDAY NIGHT AND
SUNDAY...WITH SIGNIFICANT SNOW ACCUMULATIONS POSSIBLE.

IF YOU TRAVEL OVER THE CASCADES...DRIVE WITH EXTRA CAUTION...CARRY
CHAINS...AND EXPECT DELAYS.


$$

WAZ513-102000-
/O.CON.KSEW.SN.Y.0021.000000T0000Z-061111T0000Z/
OLYMPICS-
400 AM PST FRI NOV 10 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

A PACIFIC FRONT WILL BRING SNOW TO THE OLYMPICS TODAY...WITH 6 TO
11 INCHES OF ACCUMULATION AT 3000 FEET AND ABOVE.

MORE SNOW IS EXPECTED TONIGHT AND THIS WEEKEND...ESPECIALLY 
SATURDAY NIGHT AND SUNDAY...WITH SIGNIFICANT SNOW ACCUMULATIONS
POSSIBLE.

$$

MCDONNAL
000 
WWUS46 KSEW 101850
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1050 AM PST FRI NOV 10 2006

WAZ518-519-110015-
/O.CAN.KSEW.WS.W.0005.000000T0000Z-061111T0800Z/
/O.NEW.KSEW.HS.W.0006.061110T1850Z-061111T0800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
1050 AM PST FRI NOV 10 2006

...WINTER STORM WARNING IS CANCELLED...
...HEAVY SNOW WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HEAVY SNOW
WARNING FOR THE CASCADES UNTIL MIDNIGHT PST TONIGHT. THIS
REPLACES THE WINTER STORM WARNING THAT WAS ISSUED EARLIER.

STEADY SNOW HAS BEEN FALLING IN THE CASCADES THIS MORNING...WITH
2 TO 4 INCHES ACCUMULATING SINCE MIDNIGHT. AN ADDITIONAL 5 TO 10
INCHES IS LIKELY BY MIDNIGHT TONIGHT.

WINDS WILL REMAIN UNDER 25 MPH ACROSS MUCH OF THE AREA THROUGH
TONIGHT...THUS SIGNIFICANT BLOWING OR DRIFTING SNOW IS UNLIKELY.

PEOPLE PLANNING TRAVEL IN THE CASCADES SHOULD BE READY FOR
HAZARDOUS DRIVING CONDITIONS. 

$$

WAZ513-110000-
/O.CON.KSEW.SN.Y.0021.000000T0000Z-061111T0000Z/
OLYMPICS-
1050 AM PST FRI NOV 10 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT FOR THE OLYMPICS UNTIL 4 PM PST
THIS AFTERNOON.

SNOW CONTINUED OVER THE AREA...WITH ABOUT 1 TO 3 INCHES FALLING
SINCE MIDNIGHT. AN ADDITIONAL 4 TO 8 INCHES IS LIKELY BY THE END
OF THE DAY BEFORE THE SNOW TAPERS OFF OR BECOMES LIGHT. 

$$
000 
WWUS46 KSEW 102350
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
350 PM PST FRI NOV 10 2006

WAZ513-110100-
/O.CAN.KSEW.SN.Y.0021.000000T0000Z-061111T0000Z/
OLYMPICS-
350 PM PST FRI NOV 10 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SNOW
ADVISORY FOR THE OLYMPICS. THE PRECIPITATION HAS TAPERED OFF OR
BECOME LIGHT BEHIND THE COLD FRONT THAT MOVED ACROSS THIS AREA
THIS AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS WILL BE LESS THAN
3 INCHES...THUS THE SNOW ADVISORY HAS BEEN CANCELLED.

$$

WAZ518-519-110515-
/O.CON.KSEW.HS.W.0006.000000T0000Z-061111T0800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
350 PM PST FRI NOV 10 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

A HEAVY SNOW WARNING REMAINS IN EFFECT FOR THE NORTHERN AND
CENTRAL CASCADES UNTIL MIDNIGHT PST TONIGHT.

SO FAR...ON AVERAGE...5 TO 10 INCHES OF NEW SNOW HAS FALLEN IN
THE CASCADES TODAY. HOWEVER THE HIGHEST AMOUNT FELL IN MOUNT
BAKER WHERE ABOUT 18 INCHES OF HEAVY...WET SNOW WAS DUMPED.
STEVENS PASS RECEIVED 11 INCHES AND SNOQUALMIE PASS 7 INCHES.

THE STEADY SNOW...LOCALLY HEAVY AT TIMES...WILL START DECREASING
THIS EVENING BEHIND THE COLD FRONT AND THEN BECOME SHOWERY BY
MIDNIGHT. ANOTHER 3 TO 6 INCHES OF SNOW IS LIKELY BY MIDNIGHT.

PEOPLE PLANNING TRAVEL IN THE CASCADES SHOULD BE READY FOR
HAZARDOUS...WINTER DRIVING CONDITIONS.

$$

WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this snow advisory went out at Nov 9, 2:30 PM PST, 24 minutes earlier.

Area forecast discussion, Nov 9, 2:30 PM PST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
230 PM PST THU NOV 9 2006

.SYNOPSIS...A PACIFIC FRONT WILL BRING RAIN AND WIND LATE TONIGHT
AND FRIDAY. MOIST WESTERLY FLOW WILL BRING COOL SHOWERY WEATHER THIS
WEEKEND...AND ANOTHER FRONTAL SYSTEM WILL ARRIVE SUNDAY NIGHT OR
MONDAY. SHOWERY WEATHER WILL LIKELY CONTINUE TUESDAY AND WEDNESDAY.

&&

.SHORT TERM...CIRRUS FROM APPROACHING SYSTEM ALREADY MOVING INTO
WESTERN WASHINGTON. THIS...ALONG WITH SUNSET...SHOULD PUT A DAMPER
ON THE STRATOCUMULUS. EXPECT RAIN TO DEVELOP ON THE COAST AROUND
MIDNIGHT AND SPREAD INLAND OVERNIGHT. HIGH POPS...NOT PARTICULARLY
HIGH QPF. MIGHT BE ENOUGH IN THE OLYMPICS...2-3 INCHES...TO DRIVE
THE SKOKOMISH RIVER TO FLOOD STAGE AGAIN...AND A FLOOD WATCH FOR
THERE WILL BE ISSUED THIS AFTERNOON.

WITH SNOW LEVELS HOVERING AROUND 3000 FEET...EXPECT SNOW IN THE
CASCADES FRIDAY AND DURING SHOWERS FRIDAY NIGHT AND SATURDAY. WILL
ISSUE A SNOW ADVISORY FOR 4-8 INCH AMOUNTS EXPECTED FRIDAY. AMOUNTS
WILL PROBABLY BE SIMILAR FRIDAY NIGHT AND SATURDAY WITH COOL MOIST
WESTERLY FLOW INTO THE MOUNTAINS.

LATEST GFS SOLUTIONS FOR SUNDAY HAVE BEEN SIMILAR AND ARE ACCEPTED.
OPEN TROUGH MOVES INTO OREGON AND SPREADS RAIN OVER THE PACNW IN
NON-FLOOD AMOUNTS. PROBABLY GET A BURST OF WIND WHEN THE LOW PASSES
OUT OF THE AREA...CURRENTLY LOOKS LIKE SUNDAY NIGHT. BURKE

&&

.LONG TERM...MONDAY A SHOWERY DAY. NEXT SYSTEM TUE NIGHT AND WED.
SHOWERS AFTER THAT. DEFINITELY A COOL MOIST PERIOD. BURKE

&&

.AVIATION...DELAYED.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
.GALE WARNING COAST...ENTRANCES...NORTHERN INLAND WATERS AND
ADMIRALTY INLET.
WIND ADVISORY COAST AND NORTHWEST INTERIOR TONIGHT.
SNOW ADVISORY CASCADES AND OLYMPICS FRIDAY.

WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 2:50 PM PSTWind AdvisorySEWSan Juan21 hr

Nearby

Snow Advisories in Washington, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.